Terug naar het overzicht

Efficacy of Antiosteoporotic Medications in Patients With Rebound-Associated Fractures After Denosumab Discontinuation.

J Clin Densitom. 2021 Jan 22;: Authors: Anastasilakis AD, Polyzos SA, Makras P, Trovas G, Yavropoulou MP, Tournis S

Denosumab discontinuation results in rapid bone loss and increased risk of multiple rebound-associated vertebral fractures (RAVFs). The optimal treatment for patients who have sustained such fractures is currently unknown. We aimed to investigate the bone mineral density (BMD) changes achieved with various regimens in postmenopausal women who had sustained RAVFs after denosumab discontinuation in everyday clinical practice. In this multicenter, retrospective observational study, 39 Greek postmenopausal women from six regional bone centers throughout Greece with RAVFs after denosumab discontinuation were included. We collected BMD and fracture data before and 1 year after treatment with denosumab (n = 20), teriparatide (n = 8), zoledronate (n = 8) or teriparatide/denosumab combination (n = 3). Both lumbar spine (LS)-- and femoral neck (FN)-BMD were preserved with all regimens used. With the exception of zoledronate, a trend towards increase was observed with all regimens in LS-BMD. Three patients sustained additional fractures despite treatment reinstitution (2 with zoledronate and 1 with teriparatide). Among patients with RAVFs following denosumab discontinuation both antiresorptive (zoledronate and denosumab) and anabolic (teriparatide) treatment as well as the combination of denosumab with teriparatide seem to be effective in terms of BMD response. PMID: 33541775 [PubMed - as supplied by publisher]

Origineel artikel: